The universal time-evolution of an expanding HII region

Contenido principal del artículo

A. C. Raga
J. Cantó
L. F. Rodríguez

Resumen

We present new models for the expansion of an HII region into a uniform environment. With a thin-shell model and with full, gasdynamic (+radiative transfer), spherically symmetric simulations, we demonstrate that observed HII regions are in a parameter regime for which there is a universal, dimensionless expansion law. This universal expansion solution is derived from the thin shell model and from the numerical simulations. A comparison between the two types of model shows that the thin shell formalism is valid only for the early phases of the HII region expansion. Finally, we tabulate the "universal law" (derived from the spherically symmetric simulations) and give an analytic approximation to this law, which can be scaled to obtain the radius vs. time of any observed HII region.

Detalles del artículo

Cómo citar
Raga, A. C., Cantó, J., & Rodríguez, L. F. (2012). The universal time-evolution of an expanding HII region. Revista Mexicana De Astronomía Y Astrofísica, 48(1), 149–157. Recuperado a partir de https://revistas.unam.mx/index.php/revmexaa/article/view/31420